Palpitations

Hi there, I had a CRT-D inserted 2 weeks ago. Post Op has been smooth until yesterday when I started feeling dizzy and had slight chest pain, with some crazy palpitations. Has just happened again in the last hour. Can anyone give me an idea if this is normal. My BP is low, usually around 90/70 but during these spells rises to around 130/85. Would really love some input, feeling very alone and anxious. 


4 Comments

heart rhythm disturbances

by Gemita - 2020-09-03 06:21:28

Leanne,

Just seen your message.  Please try not to feel anxious or so alone.  You are certainly not alone with your symptoms because many of us have experienced similar symptoms over the years and these can usually be well controlled or, in many cases, even eliminated with effective treatment and our pacemakers are a good place to start.

Two weeks is very short a time to heal and what you are feeling maybe quite normal at this stage while our pacemakers (in your case CRT-D - cardiac resynchronization therapy/defibrillator) settle in and our bodies get used to being paced.  However, dizziness, chest pain and crazy palpitations shouldn't be ignored either and you should bring this to the attention of your doctors.  Blood pressure changes as you describe could be caused by heart rhythm disturbances.  I get this a lot.  

Your normal BP of 90/70 (at least the first number- systolic BP) is low but the second number (Diastolic) would be normal.  A BP of 130/85 would be good for many of us and wouldn't worry my doctors at all.  But of course if you are feeling unstable with the symptoms you describe, then the sudden leap from 90/70 to 130/85 is bound to affect you.  What meds are you on ? I found that with the help of my pacemaker, I was able to reduce or come off some of my meds which improved my symptoms.  Your doctors may want to review your medication or adjust your pacemaker settings in the future to achieve a good balance between symptoms and control of your palpitations.

I would recommend speaking to your doctors or going along for a few checks just to make sure that all is well, but please do not panic, since palpitations may be perfectly normal following the procedure and palpitations will most certainly cause symptoms such as those you describe.  Yesterday I had an episode of Atrial Fibrillation (AF) - an irregular heart rhythm and I was very symptomatic.  I got some chest pain, felt sweaty, weak, dizzy and generally unwell but as soon as the AF stopped my body was back to normal and so was I.

You have a CRT-D to take good care of you and to prevent any dangerous heart rhythms from taking hold, so please be reassured that it will protect you.  I send my best wishes to you and hope that you will soon be feeling so much better

 

Thank you Gemita

by leanne - 2020-09-03 07:50:48

Thanks so much for your comment, you have no idea how much you have helped with my mindset. The last four months have been a whirlwind. In early May this year I went to hospital with a conscious VT of 289 Bpms. Two stents and a CRT-D later,  here I am with so many  questions and sometimes finding it hard to stop worrying over everything. My Doctor has me on 190mg Metoprolol, 2.5mg Ramipril, Ezetimibe 10mg and Clopidogrel 75 mg daily. I  feel like I have been just left to cope on my own. With all the Covid restrictions I never had any follow up after my Stents were implanted until I ended up having another attack and within two weeks I had my CRT-D installed. I am trying to learn as much as possible about my device and it looks like I have come to the right place. 

 

you are most welcome

by Gemita - 2020-09-03 08:17:05

Leanne, yes I have had a taste of VT and it is nothing to mess with.  That has been the problem with Covid restrictions for so many of us.  Hospital appointments have been cancelled and video or telephone appointments arranged instead and they are just not the same and do not reassure me as would a face to face meeting with my doctors.  

I see you are on a cocktail of meds.  Metoprolol is a betablocker to help control your BP, heart rate and calm your palpitations.  Looks like it might be lowering your BP too much.  While our pacemakers can prevent the heart rate from falling below the set lower limit (my lower limit is set at 70 bpm for instance), a pacemaker cannot prevent our BP from falling.  Ramipril, an Ace Inhibitor is also effective for lowering BP.   Ezetimibe is a new one for me but I can see that it controls cholesterol.   The Clopidogrel will protect your stents from "stent clotting".  My husband has had three stents and was on both Clopidogrel and Aspirin for stent protection but he is much older than you with multiple health conditions.  

There are many good folks here with experience and knowledge and they will help you if you ask questions and there is so much to learn, but just take it easy for the moment and recover from your implant.  If you do a search, top right corner (Click Q) you will find posts on CRT-D and maybe get to know other members with the same device as yours.  Armed with this knowledge, you will be in a much better position to discuss any issues with your doctors and impress them too with your knowledge (or frighten them!) 

Palpitations

by Aberdeen - 2020-09-03 10:11:58

Leanne, Try not to worry! I have a CRT-P pacemaker- implanted in May. Bp usually 105/60 pulse 60-70. Last night my bp was 150/85 . This morning I felt unwell -similar bp -pulse 115. I felt shaky and had palpitations. I phoned 111 at 6.30 after an hour and a half of this. Quick response and told me to go to A and E. I started feeling better in the car there and while I was there my pulse and bp started decreasing!!

I have been sleeping badly lately and I think the medication I am taking can affect me if I am tired.I am on Ramipril 2.5mg Bisoloprol 1.25mg and aspirin . I spoke to lovely doctor who recommended I speak to my GP about my poor sleep quality. Don’t worry about your symptoms get in touch with your GP or cardiologist, if you have a pacemaker you will be seen very promptly! Best wishes.

You know you're wired when...

Lifetime warranty no longer gives peace of mind.

Member Quotes

Just because you have a device doesn't mean you are damaged goods and can't do anything worthwhile and have to lie down and die. In fact, you're better and stronger. You're bionic!